This is my first time posting. I have questions specifically about antibiotics below, but there is a long background in between if anyone wants to read it!
Two years ago I developed demyelination after a combined hep A/hep B vaccination.
My symptoms are quite atypical of MS - They all occurred initially within a couple of weeks after my vaccinations, and have been abating and recurring intermittently ever since.
Head problems: Pressure in head; dizziness; headache on valsalva manouver.
Respiratory system problems: very irregular heartbeat (sometimes bradycardia, sometimes tachycardia). Chest paralysis to the point it is very difficult to breathe.
Abdominal/gastro-intestinal problems: Frequent acid reflux. Abdominal pain with unidentified cause.
MS-like symptoms: numbness in all limbs. Tingling all over in hot weather. Muscle weakness, and chest cramps.
(This is not as bad as it sounds, most of these symptoms are quite mild now after the initial acute stage.)
Many of these symptoms are not MS symptoms, e.g. the respiratory stuff. I found an Arnold Chiari Malformation (ACM) on my MRI, so I believe this is causing at least some of the symptoms. It was absent from the next MRI, so must be caused by something, rather than congenital, thankfully.
Anyway, why am I posting on the MS forums then? My only 'official' symptom, as far as can be measured by doctors, is demyelination. I have had at least two separate attacks, my second this January, so while I would like to have ADEM, it seems unlikely. Oglioconal bands negative as of last january, and I had an awful csf leak after the test, so I'd rather not have another...! As ACM is not caused directly by vaccinations I believe, it must be a secondary effect from some process like vaccination->inflammation->hernia/csf leak/??-> ACM. So I must first treat the inflammation and hopefully the ACM will resolve itself.
As my problems are very well correlated with my vaccinations (3 vaccinations, attacks occurring consistently 2-3 days after each one.), I would rather believe that the autoimmune process (if there is one), was triggered by some infection. So I have started on the antibiotics protocol to try and help!
ANTIBIOTICS SPECIFIC INFORMATION(!)
1,5 years ago: had 2 week course of Minocycline 200mg, after I showed my doctor 'the' minocycline paper. This was encouraging, as for the first week of mino I had awful aching in my left arm, the injection site. The exact same feeling that happens a day or two after vaccinations. Unfortunately I could not convince him to let me carry on with the course.
3 weeks ago: started doxy, 100mg. Intending to follow Dr. Wheldon's protocol. I initially felt almost no effect for a week or so. However sometime in the second week, I had something a bit like an attack, and my nose started running (for the first time almost since my problems have started). Following that I started sneezing, and have had constant feeling of mucus trickling down my throat (although no more nose running
), so I am hoping this is my version of flu-like symptoms, for someone who almost never has flu-like symptoms anymore. My head has also been feeling significantly clearer after this, and valsalva manouver is not causing nearly as much head pressure.
QUESTION! SKIP HERE IF YOU READ NOTHING ELSE PLEASE
In the last week or so, my liver has started aching. Just dull ache, not very much actual pain. I am very worried, as I have never had this before, and definitely do not want to be killing my liver. Dr. Wheldon's treatment guide says that killing off bacteria can cause hepatic problems, but I wondered if anyone else has experienced this? Is it safe to continue my treatment even in this condition? I had my enzymes checked this morning, and they were normal, but something definitely does not feel right. If 100mg Doxy is damaging my liver, then I don't think I will have any left after a flagyl pulse...
The only other things I was taking were 10,000IU vit. D, 1000mg mag. oxide. I have ordered NAC, lipoic acid and B12 and will start them when they arrive.
As liver did not seem to be improving at all, today I have dropped my doxy dose to 50mg, cut vit. D to 3000IU (I don't want to drop further as reducing my vitamin D dose seems to have the same sort of effect on me as reducing my prednisone dose), and added 1000mg vit. C (I did not have this before as it always makes me feel awful).
If anyone has had similar problems, I would very much appreciate your experiences and advice. After writing this it does sound like I am worrying about nothing, but I am worrying nonetheless and would like to fix this and continue my treatment